Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 7, 2017, 4:29 AM CST for Lonoke County, Pulaski County, Saline County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2017, 4:29 AM CST (10:29 UTC)
- Expired
- Feb 7, 2017, 7:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lonoke County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 9 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 5:25 AM CST | FLASH FLOOD | 3 Sse Cato, AR | STREET FLOODING OCCURRED. ALMOST THREE INCHES OF RAIN WAS MEASURED. |
| Feb 7, 5:58 AM CST | HEAVY RAIN 2.45 | Little Rock Afb, AR | IN THE LAST SIX HOURS, 2.45 INCHES OF RAIN WAS MEASURED. THERE WAS ALSO A 51 MPH GUST MEASURED AT 520 AM CST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted.
822
WGUS54 KLZK 071029
FFWLZK
ARC085-119-125-071300-
/O.NEW.KLZK.FF.W.0002.170207T1029Z-170207T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
429 AM CST TUE FEB 7 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northwestern Lonoke County in central Arkansas...
Northwestern Saline County in central Arkansas...
Northern Pulaski County in central Arkansas...
* Until 700 AM CST
* At 426 AM CST, Doppler radar indicated a band of showers and
thunderstorms from Owensville to Maumelle, Gibson and Ward. The
band was nearly stationary. The radar estimated 1 to 2 inches of
rain along this band, with locally more. Given additional heavy
rain, flash flooding is likely to occur.
* Some locations that will experience flooding include...
Little Rock... North Little Rock...
Sherwood... Jacksonville...
Cabot... West Little Rock...
Maumelle... Hot Springs Village...
Little Rock AFB... North Little Rock Airport...
Ward... Austin in Lonoke County...
Old Austin... Burns Park...
Parnell... Gravel Ridge...
Morgan... Marche...
Chenal Valley... Oak Grove in Pulaski County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3492 9189 3459 9285 3474 9294 3489 9245
3486 9247 3485 9245 3490 9244 3493 9234
3493 9223 3497 9222 3505 9196
$$
461 follow-up statement
513
WGUS74 KLZK 071119
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
519 AM CST TUE FEB 7 2017
ARC085-119-125-071300-
/O.CON.KLZK.FF.W.0002.000000T0000Z-170207T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lonoke AR-Saline AR-Pulaski AR-
519 AM CST TUE FEB 7 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CST FOR
NORTHWESTERN LONOKE...NORTHWESTERN SALINE AND NORTHERN PULASKI
COUNTIES...
At 516 AM CST, Doppler radar continued to show a band of showers and
thunderstorms from Owensville to Maumelle, Gibson, and Ward. The
radar indicated two to three inches of rain along this band, with
locally more than four inches. Given additional heavy rain, flash
flooding is likely.
Some locations that will experience flooding include...
Little Rock... North Little Rock...
Sherwood... Jacksonville...
Cabot... West Little Rock...
Maumelle... Hot Springs Village...
Little Rock AFB... North Little Rock Airport...
Ward... Austin in Lonoke County...
Old Austin... Burns Park...
Parnell... Gravel Ridge...
Morgan... Marche...
Chenal Valley... Oak Grove in Pulaski County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3492 9189 3459 9285 3474 9294 3489 9245
3486 9247 3485 9245 3490 9244 3493 9234
3493 9223 3497 9222 3505 9196
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 7, 4:04 AM CST, 25 minutes earlier.
Area forecast discussion, Feb 7, 4:04 AM CST, 25 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 404 AM CST Tue Feb 7 2017 .DISCUSSION... Showers and thunderstorms continue this morning from southwest to northeast Arkansas. Some weakening has been noted over the last hour but the thunderstorms do continue producing isolated heavy rain. Expect the thunderstorms to continue moving east this morning and should be east of Little Rock by 9 am...and should exit the CWFA by noon. The short wave trough being the catalyst for the storms will move east of the area this morning and a ridge will build over Arkansas this afternoon. Models continue to be in good agreement with the mid and latter part of the forecast period...fairly dry. An upper ridge builds over the western U.S. Wednesday providing northwest flow over Arkansas. This ridge will move east through the end of the week and will be over the eastern U.S. by Saturday night. A cold front will move through Arkansas Sunday and bring a chance of showers and thunderstorms. High pressure builds into the area behind the front decreasing rain chances. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 77 46 62 30 / 60 10 0 0 Camden AR 79 52 76 40 / 40 10 0 0 Harrison AR 75 42 61 26 / 10 0 0 0 Hot Springs AR 77 48 72 37 / 30 10 0 0 Little Rock AR 77 49 71 37 / 60 10 0 0 Monticello AR 77 53 75 40 / 60 10 0 10 Mount Ida AR 77 47 73 36 / 20 0 0 0 Mountain Home AR 76 43 60 27 / 20 0 0 0 Newport AR 78 47 61 31 / 70 10 0 0 Pine Bluff AR 77 51 72 38 / 60 10 0 10 Russellville AR 76 47 70 34 / 20 0 0 0 Searcy AR 78 48 66 33 / 60 10 0 0 Stuttgart AR 76 51 70 36 / 70 10 0 10 && .LZK Watches/Warnings/Advisories...NONE. && 51
Hazardous weather outlook, Feb 6, 11:35 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 PM CST MON FEB 6 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 1135 PM CST MON FEB 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER PARTS OF WESTERN AND CENTRAL ARKANSAS. SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS. THE BEST CHANCE FOR THESE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM MENA...TO NEWPORT. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR PARTS OF NORTHERN AND CENTRAL ARKANSAS THROUGH 5 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE STATE TUESDAY. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS IN THE EAST TUESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 56
In the hours before
Local storm report, Feb 7, 12:57 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM HAIL 5 E MOUNTAIN HOME 36.34N 92.29W
02/07/2017 E1.00 INCH BAXTER AR SOCIAL MEDIA
&&
51Special weather statement, Feb 7, 1:07 AM CST, 3 hours 22 minutes before
Special Weather Statement National Weather Service Little Rock AR 107 AM CST TUE FEB 7 2017 ARZ003-004-012-013-070745- Marion AR-Searcy AR-Newton AR-Boone AR- 107 AM CST TUE FEB 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON... NORTHWESTERN SEARCY...SOUTHWESTERN MARION AND SOUTHEASTERN BOONE COUNTIES UNTIL 145 AM CST... At 107 AM CST, Doppler radar was tracking a strong thunderstorm over Jasper, moving northeast at 45 mph. Nickel size hail will be possible with this storm. Locations impacted include... Yellville... Jasper... Western Grove... Pyatt... Valley Springs... Dugger... Olvey... Carver... Piercetown... Pruitt... Crawford... Summit... Everton... St. Joe... Pindall... Marble Falls... Ralph... Yardelle... Crossroad... Gum Springs in Newton County... A severe thunderstorm watch remains in effect until 500 AM CST for north central Arkansas. LAT...LON 3586 9321 3603 9332 3634 9275 3608 9257 TIME...MOT...LOC 0707Z 238DEG 39KT 3599 9319 46
Special weather statement, Feb 7, 2:13 AM CST, 2 hours 16 minutes before
Special Weather Statement National Weather Service Little Rock AR 213 AM CST TUE FEB 7 2017 ARZ023-024-032-033-070900- White AR-Van Buren AR-Faulkner AR-Cleburne AR- 213 AM CST TUE FEB 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN... CLEBURNE...NORTHEASTERN FAULKNER AND NORTHWESTERN WHITE COUNTIES UNTIL 300 AM CST... At 213 AM CST, Doppler radar was tracking strong thunderstorms along a line extending from near Choctaw to near Twin Groves. Movement was east at 45 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Heber Springs... Fairfield Bay... Greers Ferry... Quitman... Guy... Pangburn... Rose Bud... Damascus... Twin Groves... Concord... Higden... Fairfield Bay Marina... Fairbanks... Sugar Loaf Recreation Area... Woolly Hollow State Park... Letona... Bee Branch... Wilburn... Ida... Brownsville... A severe thunderstorm watch remains in effect until 500 AM CST for central and north central Arkansas. LAT...LON 3570 9180 3535 9183 3525 9249 3555 9241 TIME...MOT...LOC 0813Z 249DEG 40KT 3549 9236 3530 9243 46
Special weather statement, Feb 7, 2:16 AM CST, 2 hours 13 minutes before
Special Weather Statement National Weather Service Little Rock AR 216 AM CST TUE FEB 7 2017 ARZ004-005-070900- Baxter AR-Marion AR- 216 AM CST TUE FEB 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IZARD...SOUTHERN MARION AND CENTRAL BAXTER COUNTIES UNTIL 300 AM CST... At 216 AM CST, Doppler radar was tracking a strong thunderstorm near Yellville, moving east at 40 mph. Dime to nickel size hail will be possible with this storm. Locations impacted include... Mountain Home... Yellville... Gassville... Flippin... Norfork... Salesville... Briarcliff... Norfork Dam... Advance... Cartney... Diamond Bay... Shipp... Herron... Colfax... Rush... Lion Hill... Cotter... Buffalo City... Ralph... Buford... A severe thunderstorm watch remains in effect until 500 AM CST for north central Arkansas. LAT...LON 3608 9274 3620 9279 3640 9225 3618 9217 TIME...MOT...LOC 0816Z 248DEG 31KT 3617 9267 46
Special weather statement, Feb 7, 3:45 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
345 AM CST TUE FEB 7 2017
ARZ032-044-045-071030-
Pulaski AR-Lonoke AR-Faulkner AR-
345 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE...
SOUTHEASTERN FAULKNER...SOUTHWESTERN WHITE...NORTHEASTERN SALINE AND
NORTHERN PULASKI COUNTIES UNTIL 430 AM CST...
At 345 AM CST, Doppler radar was tracking a strong thunderstorm near
Chenal Valley, or near West Little Rock, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Little Rock... North Little Rock...
Sherwood... Jacksonville...
Cabot... West Little Rock...
Maumelle... Downtown Little Rock...
North Little Rock Airport... Little Rock AFB...
Southwest Little Rock... Argenta...
Burns Park... Parnell...
Gravel Ridge... Morgan...
Marche... Chenal Valley...
Oak Grove in Pulaski County... Olmstead...
A severe thunderstorm watch remains in effect until 500 AM CST for
central Arkansas.
LAT...LON 3483 9191 3469 9252 3474 9255 3476 9255
3476 9256 3486 9262 3507 9210 3507 9206
TIME...MOT...LOC 0945Z 247DEG 38KT 3479 9252
46Local storm report, Feb 7, 3:54 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
354 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM HAIL 2 NW SHADY GROVE 34.78N 92.51W
02/07/2017 E1.00 INCH PULASKI AR TRAINED SPOTTER
&&
EVENT NUMBER LZK1700047
CROSSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 11:47 PM CST | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 29 min |
| Feb 7, 12:39 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Marion | 51 min |
| Feb 7, 1:07 AM CST | Special Weather Statement | LZK | Newton | 38 min |
| Feb 7, 1:10 AM CST | Tornado Warning | LZK | Baxter, Fulton, Izard | 18 min |
| Feb 7, 1:22 AM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Pope, Van Buren | 38 min |
| Feb 7, 1:26 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 49 min |
| Feb 7, 1:46 AM CST | Flash Flood Warning | LZK | Boone, Marion, Newton, Searcy | 2 hr |
| Feb 7, 2:13 AM CST | Special Weather Statement | LZK | Cleburne | 47 min |
| Feb 7, 2:16 AM CST | Special Weather Statement | LZK | Baxter | 44 min |
| Feb 7, 3:45 AM CST | Special Weather Statement | LZK | Pulaski | 45 min |
| Feb 7, 4:37 AM CST | Special Weather Statement | LZK | Woodruff | 53 min |
| Feb 7, 4:43 AM CST | Severe Thunderstorm Warning | LZK | Prairie, White, Woodruff | 47 min |
| Feb 7, 4:46 AM CST | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Pike | 44 min |
| Feb 7, 4:56 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 34 min |
| Feb 7, 5:28 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski | 47 min |
| Feb 7, 5:33 AM CST | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 42 min |
| Feb 7, 6:18 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 42 min |
| Feb 7, 6:43 AM CST | Special Weather Statement | LZK | Grant | 47 min |
| Feb 7, 6:47 AM CST | Severe Thunderstorm Warning | LZK | Grant, Pulaski, Saline | 32 min |
| Feb 7, 6:56 AM CST | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 34 min |
| Feb 7, 7:28 AM CST | Special Weather Statement | LZK | Prairie | 32 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.